Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 125, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 24, 2008, 3:36 AM CDT for Ringgold County, Union County, Iowa. It was in force for 9 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2008, 3:36 AM CDT (08:36 UTC)
- Expired
- Jul 24, 2008, 12:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:30 AM CDT | FLASH FLOOD | 2 Sw Beaconsfield, IA | WATER OVER COUNTY ROAD J25 DUE TO LOTTS CREEK...BETWEEN COUNTY HIGHWAY P64 AND COUNTY HIGHWAY P68...JUST NORTH OF KELLERTON. |
| Jul 24, 7:00 AM CDT | HEAVY RAIN 4.5 | 2 Sw Creston, IA | |
| Jul 24, 7:04 AM CDT | HEAVY RAIN 5.1 | Creston Airport, IA | |
| Jul 24, 7:16 AM CDT | HEAVY RAIN 5 | Tingley, IA | FROM KCCI TV VIEWER |
| Jul 24, 7:19 AM CDT | HEAVY RAIN 4.32 | Beaconsfield, IA | |
| Jul 24, 8:00 AM CDT | HEAVY RAIN 4.26 | Mount Ayr, IA | |
| Jul 24, 8:24 AM CDT | HEAVY RAIN 4.16 | Creston, IA | REPORT FROM KCCI SCHOOLNET. |
| Jul 24, 8:46 AM CDT | HEAVY RAIN 4.75 | Ne Creston, IA | |
| Jul 24, 11:21 AM CDT | FLASH FLOOD | 3 Ene Ellston, IA | NINE INCHES OF RAIN SO FAR. IN SUN VALLEY LAKE AREAS WATER IS OVER THE SEA WALL...BOADS ARE FLOATING OFF THEIR LIFTS. MANY ROADS ARE FLOODED. NON FULL TIME RESIDENTS NEED TO CONTACT THE ASSOCIATION. THIS IS THE WORST FLOODING EVER SEEN. HOUSES WILL SOON BE IN |
| Jul 24, 11:28 AM CDT | FLASH FLOOD | 2 Ne Mount Ayr, IA | LOCAL LAW ENFORCEMENT REPORTS BRIDGE WASHED OUT ON 210TH AVENUE WEST OF P54...AS WELL AS WIDESPREAD FLOODING AND NUMEROUS GRAVEL ROADS UNDERWATER THROUGHOUT THE COUNTY. |
| Jul 24, 11:30 AM CDT | HEAVY RAIN 6.5 | 1 W Mount Ayr, IA | |
| Jul 24, 11:58 AM CDT | FLASH FLOOD | 2 Nne Mount Ayr, IA | RINGGOLD COUNTY EMERGENCY MANAGER REPORTS HIGHWAY 169 CLOSED ABOUT A MILE NORTH OF MOUNT AYR DUE TO WATER OVER THE ROAD. |
| Jul 24, 11:58 AM CDT | FLASH FLOOD | 3 W Kellerton, IA | RINGGOLD COUNTY EMERGENCY MANAGER REPORTS CLOSURES DUE TO WATER OVER THE ROAD ON HIGHWAY 2 THREE MILES WEST OF KELLERTON...AND ON COUNTY ROAD P64 NORTH AND SOUTH OF HIGHWAY 2...AS WELL AS NUMEROUS RURAL ROADS THROUGHOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 174 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 240838
FFWDMX
IAC159-175-241430-
/O.NEW.KDMX.FF.W.0125.080724T0836Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
336 AM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 930 AM CDT
* AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
AUTOMATED RAIN GAGES IN CRESTON HAVE MEASURED 3.83 INCHES OF RAIN
SINCE MIDNIGHT WITH NATIONAL WEATHER SERVICE RADAR ESTIMATES
SHOWING UP TO 4.50 INCHES IN SPOTS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON
ADDITIONAL RAINFALL AMOUNTS OF AN INCH PER HOUR ARE POSSIBLE IN THE
WARNED AREA THROUGH AT LEAST 500 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
SMALL8 follow-up statements
000
WGUS73 KDMX 240922
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT THU JUL 24 2008
IAC159-175-241430-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
418 AM CDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR UNION
AND RINGGOLD COUNTIES...
AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRESTON...ARISPE...ELLSTON...BEACONSFIELD AND TINGLEY. STREAMS
AFFECTED INCLUDE SAND CREEK...EAST FORK OF THE GRAND RIVER AND LOTTS
CREEK.
ADDITIONAL RAINFALL AMOUNTS OF IN EXCESS OF AN INCH PER HOUR ARE
STILL POSSIBLE IN THE WARNED AREA THROUGH AT LEAST 500 AM.
BETWEEN 400 AM AND 415 AM...THE UNION AND RINGGOLD COUNTY SHERIFF
OFFICES REPORTED PLENTY OF URBAN STREET FLOODING WITH PONDING WATER
ON ROADS ALONG WITH ISOLATED POWER OUTAGES DUE TO INTENSE LIGHTNING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR PORTIONS OF SOUTHWESTERN IOWA.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
SMALL000
WGUS73 KDMX 241042
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
536 AM CDT THU JUL 24 2008
IAC159-175-241430-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
536 AM CDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR UNION
AND RINGGOLD COUNTIES...
AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. 4.81 INCHES OF RAIN HAS BEEN RECORDED EARLY THIS MORNING AT
THE CRESTON AIRPORT WITH NATIONAL WEATHER SERVICE RADAR ESTIMATES
SHOWING 3.50 TO 5.25 INCHES OVER THE SOUTHWEST HALF OF UNION COUNTY
AND MUCH OF RINGGOLD COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRESTON...ARISPE...SHANNON CITY...ELLSTON...BEACONSFIELD AND
TINGLEY. STREAMS AFFECTED INCLUDE SAND CREEK...EAST FORK OF THE
GRAND RIVER AND LOTTS CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
SMALL000
WGUS73 KDMX 241254
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
750 AM CDT THU JUL 24 2008
IAC159-175-241430-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
750 AM CDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR UNION
AND RINGGOLD COUNTIES...
AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. NATIONAL WEATHER SERVICE RADAR ESTIMATES ARE SHOWING
ANYWHERE FROM THREE TO SIX INCHES OF RAIN HAS FALLEN OVER PARTS OF
UNION AND RINGGOLD COUNTIES. A NATIONAL WEATHER SERVICE COOPERATIVE
OBSERVER REPORTED 4.32 INCHES IN BEACONSFIELD...AN AUTOMATED GAGE AT
THE CRESTON AIRPORT RECORDED 5.97 INCHES WITH A PUBLIC REPORT OF
OVER FIVE INCHES AT TINGLEY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRESTON...ARISPE...SHANNON CITY...ELLSTON...BEACONSFIELD AND
TINGLEY. STREAMS AFFECTED INCLUDE SAND CREEK...EAST FORK OF THE
GRAND RIVER AND LOTTS CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
SMALL000
WGUS73 KDMX 241345
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
845 AM CDT THU JUL 24 2008
IAC159-175-241430-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
845 AM CDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR UNION
AND RINGGOLD COUNTIES...
AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON AND
MOUNT AYR.
AUTOMATED STATIONS IN CRESTON HAVE RECORDED OVER 6 INCHES OF
RAINFALL OVERNIGHT...AND OBSERVERS ELSEWHERE IN UNION AND RINGGOLD
COUNTIES HAVE REPORTED 4 TO 5 INCHES OF RAIN IN THE WARNED AREA.
LOCAL LAW ENFORCEMENT HAS ALSO REPORTED WATER OVER COUNTY ROAD J25
DUE TO CREEK FLOODING JUST NORTH OF KELLERTON.
THUNDERSTORMS CONTINUE TO AFFECT RINGGOLD...UNION...AND SURROUNDING
COUNTIES...AND ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE
POSSIBLE IN THE WARNED AREA THROUGH 945 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
LEE000
WGUS53 KDMX 241424
FFWDMX
IAC159-175-241730-
/O.EXT.KDMX.FF.W.0125.000000T0000Z-080724T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
923 AM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1230 PM CDT
* AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A RENEWED THREAT OF FLASH FLOODING FROM THUNDERSTORMS ENTERING THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON
AND MOUNT AYR
MANY LOCATIONS WITHIN THE WARNED AREA HAVE ALREADY RECEIVED FOUR TO
SIX INCHES OF RAIN SINCE MIDNIGHT...AND THUNDERSTORMS ENTERING FROM
THE NORTHWEST WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF
ONE INCH AT SOME LOCATIONS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
LEE000
WGUS73 KDMX 241532
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 AM CDT THU JUL 24 2008
IAC159-175-241730-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1032 AM CDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
UNION AND RINGGOLD COUNTIES...
AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN AND FLASH FLOODING OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON AND
MOUNT AYR.
MOST LOCATIONS IN THE WARNED AREA HAVE RECEIVED 4 TO 6 INCHES OF
RAIN SINCE MIDNIGHT...WITH ISOLATED LOCATIONS RECORDING OVER 7
INCHES. THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN ESPECIALLY IN
RINGGOLD COUNTY...WHERE OVER AN INCH OF ADDITIONAL RAINFALL IS
POSSIBLE THIS MORNING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
LEE000
WGUS73 KDMX 241634
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 AM CDT THU JUL 24 2008
IAC159-175-241730-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1133 AM CDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
UNION AND RINGGOLD COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON AND
MOUNT AYR.
AT 1128 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A BRIDGE
WASHED OUT ON 210 AVE WEST OF P54 AS WELL AS NUMEROUS GRAVEL ROADS
UNDERWATER ACROSS THE COUNTY. A MEMBER OF THE PUBLIC ALSO REPORTED
SIGNIFICANT FLOODING AROUND SUN VALLEY LAKE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
LEE000
WGUS73 KDMX 241729
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 PM CDT THU JUL 24 2008
IAC159-175-241738-
/O.EXP.KDMX.FF.W.0125.000000T0000Z-080724T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1228 PM CDT THU JUL 24 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR UNION AND
RINGGOLD COUNTIES...
HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA...AND THE THREAT OF
DANGEROUS FLASH FLOODING HAS DIMINISHED. HOWEVER...WIDESPREAD
FLOODING HAS BEEN REPORTED ACROSS THE WARNED AREA...LIGHT TO
MODERATE RAIN WILL CONTINUE INTO THE AFTERNOON...AND WATERS WILL BE
SLOW TO RECEDE. THEREFORE...AN AREAL FLOOD WARNING HAS BEEN ISSUED
FOR THE SAME AREA...AND RESIDENTS ARE URGED TO EXERCISE CAUTION AS
NUMEROUS ROADS ARE FLOODED. DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
4101 9402 4060 9402
$$
LEEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:40 AM CDT, 56 minutes earlier.
Area forecast discussion, Jul 24, 2:40 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 240 AM CDT THU JUL 24 2008 .SHORT TERM...TODAY EVOLUTION OF CURRENT MCS IS OBVIOUSLY PRIMARY FORECAST CONCERN THIS MORNING WHICH LINES UP QUITE WELL WITH DECENT MOISTURE CONVERGENCE ASSOCIATED WITH 30-40KT LLJ NOTED ON 305/310K ISENT SFCS. THIS CONVERGENCE REACHES S CENTRAL/SE SECTIONS BY 12Z-15Z SO HAVE BOOSTED POPS TO CATEGORICAL IN THOSE LOCATIONS AND DIMINISHED NRN PORTIONS. CONVECTION SHOULD HAVE NO PROBLEM SUSTAINING ITSELF AND WILL LIKELY INCREASE SOMEWHAT. LIFTING PARCELS FROM VARIOUS ELEVATED LEVELS ON THE RUC DEPICT STEADY 1500-2000 J/KG CAPES WITH DECREASING CIN AND CONVECTION BEING ROOTED LOWER. EFFECTIVE SRH AND ESPECIALLY EFFECTIVE SHEAR SUFFICIENT FOR ORGANIZATION AS WELL...ESPECIALLY IF STORMS BECOME ROOTED LOWER AS CINS SUGGEST SO MAY SEE A GRADUAL INCREASE IN SVR THREAT TOWARD DAYBREAK. HEAVY RAINS WILL BE A CONCERN AS WELL WITH PWS AROUND TWO INCHES...13KFT WCDS...AND CELLS TRACKING OVER SAME LOCATIONS. AIRMASS SHOULD STABILIZE SOMEWHAT DURING THE AFTERNOON WITH NO REAL FORCING MECHANISM NOTED SO HAVE SLIGHTS/CHANCES LINGERING BY THEN...MAINLY SRN PORTIONS. SREF AND ESPECIALLY NAM RAW TEMPS ARE NOT TOO BULLISH ON TEMPS WITH NAM SUGGESTING AREAS OF POST-PCPN STRATUS SO WENT AT OR JUST BELOW GUIDANCE...LOWER END NE. .LONG TERM...TONIGHT THROUGH WEDNESDAY FRONTAL BOUNDARY TO BE IN PLACE FROM NORTHEAST TO SOUTHWEST ACROSS THE CWA BY THIS EVENING...WITH MUCH OF CWA IN THE WARM SECTOR. FAIR AMOUNT OF INSTABILITY WITH BEST SFC BASED CAPE SITUATED ACROSS THE SOUTHWESTERN CWA. MAY SEE SOME ISOLATED STORMS INITIALLY WITH DAYTIME HEATING...BUT EXPECT MAJORITY OF CONVECTION WITH APPROACHING SHORTWAVE THROUGH INTO THE LATER EVENING/OVERNIGHT HOURS AS LLJ STRENGTHENS. MOISTURE EXPECTED TO POOL AHEAD OF APPROACHING WEAK COOL FRONT SITUATED ACROSS ERN NE/WC IOWA...WITH PWATS APPROACHING TWO INCHES. MAIN ACTIVITY STILL EXPECTED ALONG THE FRONTAL BOUNDARY THROUGH THE EARLY EVENING...WITH EVERYTHING PUSHING EASTWARD OVERNIGHT. FRIDAY INTO SATURDAY...MAIN FRONTAL BOUNDARY TO BE SOMEWHAT WASHED OUT...BUT IN VICINITY OF THE SRN CWA. NORTHWEST FLOW PATTERN CONTINUES...WITH MAIN WEAK DISTURBANCES DROPPING SOUTHEAST OUT OF THE NORTHERN ROCKIES INTO THE AREA. HARD TO NAIL DOWN TIMING AND PLACEMENT...BUT INSTABILITY TO REMAIN GREATEST ACROSS THE SOUTHERN HALF OF THE CWA INTO FRIDAY NIGHT AND SATURDAY...AS SFC HIGH PRESSURE/DRIER AIR BEGINS TO BUILD SOUTHEASTWARD INTO NORTHERN IOWA. LITTLE CHANGES MADE INTO THE EXTENDED RANGE...AS WESTERN/CENTRAL US UPPER RIDGING FLATTENS SOME. HOWEVER STILL LOOKS LIKE TREND FOR WEAK WAVES TO TRAVERSE THE RIDGE...AND IMPACT THE AREA ALLOWING FOR UNSETTLED CONDITIONS TO CONTINUE THROUGH THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. && .AVIATION...24/06Z LIGHT SHOWERS CONTINUE MOVE OVER CENTRAL IOWA THOUGH IS FALLING WITH VFR CONDITIONS. THUNDERSTORMS DEVELOPING WEST OF THE MISSOURI RIVER AND WILL MOVE INTO WRN IA LATER TONIGHT. MAIN SITES AFFECTED WILL BE DSM THEN LATER OTM. MVFR CEILINGS EXPECTED FOR A PERIOD ALL SITES AS THIS SYSTEM PASSES. ADDITIONAL MVFR CEILINGS MAINLY NORTH EXPECTED AFTER 00Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BSS LONG TERM...MJA AVIATION...DONAVON
Hazardous weather outlook, Jul 23, 3:22 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CDT WED JUL 23 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 322 PM CDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL SPREAD EAST ACROSS THE AREA TONIGHT. AT THIS TIME THERE IS VERY LITTLE CHANCE OF SEVERE WEATHER...BUT IT CANNOT BE COMPLETELY RULED OUT OVER FAR WESTERN IOWA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE THREATS IN THE STRONGEST STORMS. LOCALLY HEAVY HEAVY RAIN IS POSSIBLE LATE TONIGHT...HOWEVER WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THURSDAY...AND INTERMITTENTLY THROUGH NEXT TUESDAY. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER THURSDAY INTO THURSDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS WITH THE THUNDERSTORM ACTIVITY...AS WELL AS LOCALLY HEAVY RAINFALL. AGAIN WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:58 AM CDT | Flash Flood Warning | DMX | Cass | 6 hr |
| Jul 24, 6:59 AM CDT | Flash Flood Warning | DMX | Adair, Adams | 4 hr |
| Jul 24, 8:31 AM CDT | River Flood Warning | DMX | Decatur | 54 hr |
| Jul 24, 9:53 AM CDT | Flash Flood Warning | DMX | Decatur | 2 hr |
| Jul 24, 10:55 AM CDT | Areal Flood Warning | DMX | Adair, Adams | 14 hr |
| Jul 24, 11:53 AM CDT | Areal Flood Warning | DMX | Decatur | 6 hr |
| Jul 24, 12:24 PM CDT | Areal Flood Warning | DMX | Ringgold, Union | 6 hr |
| Jul 24, 1:43 PM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Jul 24, 4:00 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Cass, Clarke, Davis and 8 more | 15 hr |
| Jul 24, 6:33 PM CDT | Areal Flood Warning | DMX | Ringgold | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.